MAUDE Adverse Event Report: COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: standard non-hc catheter cobra (cordis).Pma/510(k) #: k151676.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a retracta detachable embolization coil was used on a female patient for an ovarian vein embolization procedure.Three retracta detachable coils were deployed without incident.The user then deployed an additional retracta detachable embolization coil was unable to detach the coil in spite of following the included instructions for use (ifu) provided by manufacturer.After multiple attempts the coil detached; however, upon further inspection it was noted the inconel junction was also detached and could be seen with imaging in the patient.As reported the provider used 3 additional coils higher up in the vein successfully.Per the user, he is satisfied ¿if the inconel junction moves, it will move into the coiling basket higher up, so is not concerned with patient experiencing adverse event.The procedure was completed successfully.The remaining section of complaint device has been collected for investigation and will be forwarded to the manufacturer to aid in the investigation.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A review of the complaint history, device history record, drawing, quality control, and specifications of the device, as well as a visual inspection and functional test, were conducted during the investigation.The visual inspection of the complaint device system had no coil attached and was severely elongated and separated at the distal end on the end coil.The unused retracta system was able to deploy the coil successfully, with no damage noted to either the coil or the delivery system.At this time, there is no evidence suggesting that the device used was manufactured out of specification.Additionally, a document based investigation evaluation was performed for lot 8759251.It should be noted there are no records of nonconformances relevant to the reported failure mode and found no additional complaints from the field.It was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu) provides specific instructions for detaching the coil, including that the junction between the coil and delivery wire should remain just inside the tip of the catheter and that the first coil should be sized such that the diameter is 20% larger or 2 mm oversized than the vessel that is being occluded.The instructions for use (ifu) specifies 8-10 counterclockwise turns to detach the coil.Based on the information provided, and the results of the investigation, a definitive cause could not be established.It is possible that the torque device provided with the retracta system was not secured on the wire, losing all torquability.This would cause the retracta coil to not deploy.Additionally, under sizing of the coil respective to the vessel size can cause the coil to not deploy as well although none of these potential factors could be confirmed.Per the quality engineering risk assessment, no further action is required cook will continue to monitor for similar complaints this report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
RETRACTA DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8334947
Report Number1820334-2019-00274
Device Sequence Number2357641
Product Code KRD
UDI-Device Identifier10827002342009
UDI-Public(01)10827002342009(17)230419(10)8759251
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2023
Device Model NumberN/A
Device Catalogue NumberMWCER-35-14-12
Device Lot Number8759251
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2019
Initial Date Received by Manufacturer 01/30/2019
Supplement Date Received by Manufacturer03/04/2019
Initial Report FDA Received Date02/13/2019
Supplement Report FDA Received Date03/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;